A 38-year-old member asked:

On depo-provera provera (medroxyprogesterone) and norethin ace for a cyst -- why won't my period stop?

1 doctor answer2 doctors weighed in
Dr. Allen Morgan
Fertility Medicine 37 years experience
Bleeding on pill?: If you are bleeding while on depo-provera, it may be due to a thin lining of your uterus. Consider asking your gyn for a pelvic sonogram and check this. Maybe you need a little extra estrogen to make your lining thicken to stop the bleeding. Usually Estradiol 2 mg for only 10 days. It is easy and safe.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 23-year-old female asked:
I was on the Depo-Provera provera (medroxyprogesterone) in jan 11 stop getting them in june 12. Could that be a cause i can't conceive yet. I do get my periods every month.
Dr. Timothy Raichle
Obstetrics and Gynecology 24 years experience
Maybe: The Depo-Provera shot is a very effective form of birth control. Unfortunately, during the months after stopping the shot, your cycles can be irregul... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Are there any other 3 months injections or form of birth control that stops periods except Depo-Provera provera (medroxyprogesterone)?
Dr. Timothy Brown
Obstetrics and Gynecology 42 years experience
Yes: Any birth control pill taken continuously will stop your periods, and there are a few that are specifically packaged that way. Similarly, the NuvaRin... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old female asked:
I had regular period before using provera (medroxyprogesterone) for 3month because of 3 ovarian cyst ..When i stop using it my priod became irregular why?
Dr. Joseph Pena
Fertility Medicine 27 years experience
Depo-provera?: If referring to depo-provera, it is not uncommon to have irregular menstrual cycles afterwards, as ovulatory cycles are temporarily disrupted. It tak... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 45-year-old member asked:
I had the Depo-Provera provera (medroxyprogesterone) shot twice and haven't had a period since until today...Is this normal?
Dr. Andrew Silverman
Fertility Medicine 51 years experience
Period after Depot: It takes anywhere from 60 days + after a depot Provera (medroxyprogesterone) shot to have your period. If this is the time frame, then it's normal.
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old male asked:
I have been off Depo-Provera provera (medroxyprogesterone) for a year why haven't i started my period?
Dr. Michael Sparacino
Family Medicine 39 years experience
See below: Problems like these can only be correctly handled by your doctor in person. He/she needs to listen to you, perform an examination and possibly run la... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.